📊Accounting & Bookkeeping 🌽Agri-Commodity Processing 🌾Agriculture Financial 🤖AI-Powered Writing 🎧Audio Processing ⬇️Browser-Only Downloaders 📊Business & Marketing 💼Career & Job Search 💼Career, HR & Productivity 🔐Cipher & Encoding ☁️Cloud & SaaS Pricing 📝Code Formatting 📡Communication & Email 📢Communications & PR 🏘️Community & Local Government All →
Medical Diagnostics Reference Free New ✓ Tested

CURB-65 Pneumonia Severity Score

When a patient presents with community-acquired pneumonia, one of the first clinical questions is whether they can be safely treated as an outpatient or need hospital admission.

💡
CURB-65 Pneumonia Severity Score
Embed CURB-65 Pneumonia Severity Score ▾

Add this tool to your website or blog for free. Includes a small "Powered by ToolDeft" bar. Pro users can remove branding.

Free Embed Includes branding
<iframe src="https://tooldeft.com/tool/curb-65-pneumonia-severity-score?embed=1" width="100%" height="500" frameborder="0" style="border:1px solid #e2e8f0;border-radius:12px"></iframe>
Community Tips 0 ▾

No tips yet. Be the first to share!

Compare with similar tools ▾
Tool Name Rating Reviews AI Category
CURB-65 Pneumonia Severity Score Current - 0 - Medical Diagnostics Reference
ABCD2 TIA Risk Score - 0 - Medical Diagnostics Reference
Modified Early Warning Score - 0 - Medical Diagnostics Reference
Glomerular Filtration Rate - 0 - Medical Diagnostics Reference
Glasgow Coma Scale Calculator - 0 - Medical Diagnostics Reference
Wells Score DVT Probability - 0 - Medical Diagnostics Reference

About CURB-65 Pneumonia Severity Score

What is CURB-65 Pneumonia Severity Score?

CURB-65 Pneumonia Severity Score is a free online medical diagnostics reference tool available on ToolDeft. When a patient presents with community-acquired pneumonia, one of the first clinical questions is whether they can be safely treated as an outpatient or need hospital admission. It runs entirely in your web browser — there is nothing to download, install, or configure. You can start using it immediately, on any device, without creating an account or providing any personal information.

How to use CURB-65 Pneumonia Severity Score

Using CURB-65 Pneumonia Severity Score takes only a few seconds. Follow these steps:

  1. Enter your input. Type, paste, or upload your data into the field provided in the tool above. The tool is designed to accept a wide range of input values and formats without any pre-processing on your part.
  2. Adjust settings if needed. Some options or parameters may be available to customise how the tool processes your input. These are optional and have sensible defaults so you can skip them if you want a quick result.
  3. Get your result instantly. The result is calculated instantly inside your browser with no delay. You can copy it to your clipboard, download it, or share it directly from the page.

Who uses CURB-65 Pneumonia Severity Score?

CURB-65 Pneumonia Severity Score is beginner-friendly and requires no prior knowledge. It is used by students who need quick answers for assignments and revision, by professionals who need reliable results without switching between applications, by developers who want a fast utility in their workflow, and by anyone who simply wants to when something accurately without spending time on manual calculation or research. Because it is entirely browser-based and free, there are no barriers to access — anyone with an internet connection can use it immediately.

Why use CURB-65 Pneumonia Severity Score on ToolDeft?

All processing happens entirely inside your browser. Your data is never uploaded to any server, which means complete privacy and security on every use. The tool is completely free with no usage limits, no advertisements blocking the interface, and no sign-up wall. It works on desktop computers, laptops, tablets, and smartphones without any loss of functionality. Results are delivered instantly, making it far faster than searching through documents, manuals, or reference tables manually.

Frequently asked questions

Is CURB-65 Pneumonia Severity Score free to use?

Yes, CURB-65 Pneumonia Severity Score is completely free. There is no subscription, no credit card required, and no hidden cost. You can use it as many times as you need without any restrictions.

Do I need to create an account?

No account is required to use CURB-65 Pneumonia Severity Score. Open the page, use the tool, and leave. If you create a free ToolDeft account you can save your results and access your history, but the core functionality is fully available to guests.

Does CURB-65 Pneumonia Severity Score work on mobile?

Yes. CURB-65 Pneumonia Severity Score is fully responsive and works on all modern smartphones and tablets. The layout adapts to smaller screens so you get the same functionality on mobile as on desktop.

Is my data safe when using CURB-65 Pneumonia Severity Score?

Completely. All processing happens inside your browser and no data is sent to any server. Nothing you enter is stored, logged, or shared. You can use CURB-65 Pneumonia Severity Score with full confidence that your information remains private.

📚 In Depth

CURB-65 Pneumonia Severity Score is a free, browser-based tool that calculates curb-65 pneumonia severity score from your input values. Simply enter your data and the result is ready without any delay. Your data never leaves your device — all processing is local, no sign-up is needed, and nothing is stored on our servers. Used by medical professionals, diagnostic specialists, clinical researchers, and healthcare educators. Access CURB-65 Pneumonia Severity Score from any browser, on any device, with no barriers or fees.

Assess Pneumonia Severity With the CURB-65 Score

When a patient presents with community-acquired pneumonia, one of the first clinical questions is whether they can be safely treated as an outpatient or need hospital admission. The CURB-65 Pneumonia Severity Score calculator provides a validated, evidence-based tool for making this critical disposition decision. Developed by the British Thoracic Society, CURB-65 has been used globally for over two decades to stratify pneumonia patients by mortality risk.

The beauty of CURB-65 lies in its simplicity. Five clinical criteria, each worth one point, produce a score from 0 to 5 that directly correlates with 30-day mortality. It requires no laboratory tests beyond a basic metabolic panel and can be calculated at the bedside within minutes of presentation. This tool automates the scoring and provides the corresponding management recommendations.

How to Calculate the CURB-65 Score

Enter whether each of the five criteria is present. C - Confusion (new mental confusion, defined as an Abbreviated Mental Test Score of 8 or less). U - Urea greater than 7 mmol/L (or BUN greater than 19 mg/dL). R - Respiratory rate of 30 breaths per minute or more. B - Blood pressure: systolic under 90 mmHg or diastolic 60 mmHg or less. 65 - Age 65 years or older.

The calculator totals the score and displays the risk category: scores of 0-1 indicate low risk (under 3% mortality, suitable for outpatient treatment), a score of 2 suggests moderate risk (consider short inpatient stay or hospital-supervised outpatient care), and scores of 3-5 indicate high risk (consider intensive care unit admission for scores of 4-5).

Who Uses CURB-65?

Emergency department physicians use it as a rapid triage tool for pneumonia presentations. General practitioners deciding whether to refer a patient to hospital rely on this score to support their clinical judgment. Respiratory physicians and infectious disease specialists use it alongside other assessments for comprehensive severity evaluation.

Medical students learn CURB-65 as one of the foundational clinical scoring systems in respiratory medicine. Nursing staff in emergency departments and acute medical units often calculate it as part of the initial assessment protocol.

Clinical Context and Limitations

CURB-65 is designed specifically for community-acquired pneumonia in adults. It should not be used for hospital-acquired pneumonia, aspiration pneumonia, or pneumonia in immunocompromised patients without modification. The score does not account for important factors like oxygen saturation, bilateral involvement on chest X-ray, comorbidities, or social circumstances - all of which should inform the final disposition decision.

The simplified CRB-65 version (omitting urea) can be used in primary care where blood tests are not immediately available, though it is slightly less discriminating.

Practical Tips

Always assess confusion using a standardised tool - don't rely on subjective impression alone. Calculate CURB-65 at presentation and again at 24-48 hours, as scores can change with treatment response. Use the score to support clinical judgment, not replace it - a young patient with a score of 1 but oxygen saturations of 88% clearly needs admission regardless. And remember that the score predicts mortality risk, not treatment response, so a low score doesn't mean the pneumonia is mild - it means the patient is likely to survive.

🔗 Related Tools

Browse all tools →